MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. CONFIANZA PRO 12; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. CONFIANZA PRO 12; PTCA GUIDE WIRE
Catalog Number AGH143391
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: (b)(4).Device evaluation could not be performed because the affected device was discarded by the user facility.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the provided information and referring to known similar events, it was presumed that torsion generated with wire manipulation had likely contributed to the reported fracture of the guide wire.The applied torsion would accumulate on the guide wire likely when the wire tip was being caught in subintimal space under the lesion.When the stress exceeded the product design limit, it made both core and coil wires twist off, and therefore the wire tip became separated.It was concluded that this event was not attributed to product quality.Instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.When torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction.[malfunction and adverse effects] separation of the guide wire.
 
Event or Problem Description
It was reported that a plain old balloon angioplasty (poba) was performed to treat a mildly calcified chronic total occlusion (cto) lesion in the left superficial femoral artery (sfa).While advancing an asahi confianza pro 12 guide wire in the subintimal plane around the cto, about 4mm of the wire tip broke off and remained in the subintimal space.The physician commented that the guide wire was not prolapsed when damaged and was used aggressively.The damaged guide wire was removed from the subintimal plane without resistance.Another confianza pro 12 guide wire was used to resume the procedure.An asahi astato 30 guide wire was used to re-enter the true lumen and the procedure was successfully completed with stent deployment, which was part of the treatment plan for revascularization.There were no delay in the procedure and no adverse patient effects associated with this event.The patient was reportedly fine after the procedure.

Brand Name
CONFIANZA PRO 12
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key12305312
Report Number3003775027-2021-00140
Device Sequence Number19787786
Product Code DQX
UDI-Device Identifier04547327058162
UDI-Public(01)04547327058162(17)231031(10)201110A521
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K171933
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue NumberAGH143391
Device Lot Number201110A521
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2021
Initial Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age83 YR
Patient Weight69